DOI QR코드

DOI QR Code

ON THE COMPUTATIONS OF CONTIGUOUS RELATIONS FOR 2F1 HYPERGEOMETRIC SERIES

  • Rakha, Medhat A. (MATHEMATICS DEPARTMENT COLLEGE OF SCIENCE SUEZ CANAL UNIVERSITY, DEPARTMENT OF MATHEMATICS AND STATISTICS COLLEGE OF SCIENCE SULTAN QABOOS UNIVERSITY) ;
  • Ibrahim, Adel K. (MATHEMATICS DEPARTMENT COLLEGE OF SCIENCE SUEZ CANAL UNIVERSITY) ;
  • Rathie, Arjun K. (MATHEMATICS DEPARTMENT MIT ENGINEERING COLLEG)
  • Published : 2009.04.30

Abstract

Contiguous relations for hypergeometric series contain an enormous amount of hidden information. Applications of contiguous relations range from the evaluation of hypergeometric series to the derivation of summation and transformation formulas for such series. In this paper, a general formula joining three Gauss functions of the form $_2F_1$[$a_1$, $a_2$; $a_3$; z] with arbitrary integer shifts is presented. Our analysis depends on using shifted operators attached to the three parameters $a_1$, $a_2$ and $a_3$. We also, discussed the existence condition of our formula.

References

  1. M. Abramowitz and I. Stegun, Handbook of Mathematical Functions with Formulas, Graphs, and Mathematical Tables, 9th printing. New York, Dover, 1972
  2. P. Agarwal, Contiguous relations for bilateral basic hypergeometric series, Int. J. Math. Sci. 3 (2004), 375–388
  3. G. E. Andrews, R. Askey, and R. Roy, Special Functions, Cambridge University Press, Cambridge, 1999
  4. G. Gasper and M. Rahman, Basic Hypergeometric Series, Encyclopedia of Mathematics and its Applications, 35, Cambridge University Press, Cambridge 1990
  5. C. F. Gauss, Disquisitiones generales circa seriem infinitam, Comm. soc. reg. sci. Gott. rec. Vol. II; reprinted in Werke 3 (1876), 123–162
  6. D. Gupta, Contiguous relations, basic hypergeometric functions and orthogonal polynomials III. Associated contiguous dual q−Hann polynomials, J. Comput. Appl. Math. 68 (1996), no. 1-2, 115–149
  7. D. Gupta, Contiguous relations, continued fractions and orthogonality, Trans. Amer. Math. Soc. 350 (1998), no. 2, 679–808
  8. Hypergeometric2F1, http://functions.wolfram.com/HypergeometricFunctions/Hypergeometric2F1/17/02/01/
  9. A. K. Ibrahim and M. A. Rakha, Contiguous relations for $_2F_1$ hypergeometric series, Submitted for Publications
  10. M. Ismail and C. Libis, Contiguous relations, basic hypergeometric functions and orthogonal polynomials, J. Math. Anal. Appl. 141 (1989), no. 2, 349–372
  11. J. L. Lavoie, F. Grondin, and A. K. Rathie, Generalizations of Watson's theorem on the sum of $_3F_2$, Indian J. Math. 32 (1992), 23–32
  12. J. L. Lavoie, F. Grondin, and A. K. Rathie, Generalizations of Whipple's theorem on the sum of a $_3F_2$, J. Comput. Appl. Math. 72 (1996), 293–300 https://doi.org/10.1016/0377-0427(95)00279-0
  13. J. L. Lavoie, F. Grondin, A. K. Rathie, and K. Arora, Generalizations of Dixon's theorem on the sum a $_3F_2$, Math. Comp. 63 (1994), 367–376
  14. W. Miller, Jr., Lie theory and generalizations of hypergeometric functions, SIAM J. Appl. Math. 25 (1973), no. 1, 226–235
  15. T. Morita, Use of Gauss contiguous relation in computing the hypergeometric functions $_2F_1[n+\frac{1}{\2},n+\frac{1}{\2};m;z]$, Inderdiscip. Inform. Sci. 2 (1996), no. 1, 63–74
  16. P. Paule, Contiguous Relations and Creative Telescopy, Technical report, RISC, Austria, 2001
  17. E. D. Rainville, The contiguous function relations for ,$_pF_q$ with applications to Bateman's $J^{u,v}_n$ and Rice's $H_n(\zeta,p,v)$, Bull. Amer. Math. Soc. Ser. 2 51 (1945), 714–723 https://doi.org/10.1090/S0002-9904-1945-08425-0
  18. E. D. Rainville, Special Functions, The Macmillan Company, New York, 1960
  19. M. A. Rakha and A. K. Ibrahim, On the contiguous relations of hypergeometric series, J. of Comput. Appl. Math. 192 (2006), 396–410 https://doi.org/10.1016/j.cam.2005.05.016
  20. M. A. Rakha and A. K. Ibrahim, Contiguous relations and their computations for 2F1 hypergeometric series, Comput. Math. Appl. (56) (2008), 1918–1926
  21. K. C. Richards, Shap power mean bounds for Gaussian hypergeometric functions, J. Math. Anal. Appl. 38 (2005), 303–313 https://doi.org/10.1016/j.jmaa.2005.01.018
  22. R. Vidunas, A generalization of Kummer's identity, Rocky Mountain J. Math. 32(2002), no. 2, 919–935 https://doi.org/10.1216/rmjm/1030539701
  23. R. Vidunas, Contiguous relations of hypergeometric series, J. Math. Anal. Appl. 135 (2003), 507–519 https://doi.org/10.1016/S0377-0427(02)00643-X

Cited by

  1. Classical Klein–Gordon solutions, symplectic structures, and isometry actions on AdS spacetimes vol.70, 2013, https://doi.org/10.1016/j.geomphys.2013.03.007
  2. On some new contiguous relations for the Gauss hypergeometric function with applications vol.61, pp.3, 2011, https://doi.org/10.1016/j.camwa.2010.12.008